Alert archive / South Dakota / Frost Advisories in 2013

Frost Advisory 1, NWS Sioux Falls, SD

May 11, 20134 states

NWS Sioux Falls, SD issued this frost advisory at May 11, 2013, 3:59 AM CDT for 4 states. It took effect at May 12, 2013, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 11, 2013, 3:59 AM CDT (08:59 UTC)
In effect from
May 12, 2013, 3:00 AM CDT
Expired
May 12, 2013, 9:00 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD
All 21 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hutchinson County, SD, Jerauld County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 56 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS73 KFSD 110859
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
359 AM CDT SAT MAY 11 2013


IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056-
060>062-066-067-111700-
/O.NEW.KFSD.FZ.W.0001.130512T0800Z-130512T1400Z/
LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
359 AM CDT SAT MAY 11 2013

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE UPPER 20S
  BY VERY EARLY SUNDAY MORNING...WITH WIDESPREAD FROST DEVELOPING
  ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058-
059-064-065-068>071-111700-
/O.NEW.KFSD.FR.Y.0001.130512T0800Z-130512T1400Z/
DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
359 AM CDT SAT MAY 11 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER 30S
  BY VERY EARLY SUNDAY MORNING...WITH AREAS OF FROST DEVELOPING
  ACROSS THE AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
5 follow-up statements
970 
WWUS73 KFSD 111527
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1027 AM CDT SAT MAY 11 2013

IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056-
060>062-066-067-112330-
/O.CON.KFSD.FZ.W.0001.130512T0800Z-130512T1400Z/
LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
1027 AM CDT SAT MAY 11 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* WEATHER CONDITIONS...UNDER CLEAR SKIES AND LIGHT WINDS
  TEMPERATURES WILL DROP INTO THE UPPER 20S BY EARLY SUNDAY
  MORNING...WITH WIDESPREAD FROST DEVELOPING ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058-
059-064-065-068>071-112330-
/O.CON.KFSD.FR.Y.0001.130512T0800Z-130512T1400Z/
DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1027 AM CDT SAT MAY 11 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* WEATHER CONDITIONS...UNDER CLEAR SKIES AND LIGHT WINDS
  TEMPERATURES WILL DROP INTO THE LOWER 30S BY EARLY SUNDAY
  MORNING...WITH AREAS OF FROST DEVELOPING ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
529 
WWUS73 KFSD 112105
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
405 PM CDT SAT MAY 11 2013

IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056-
060>062-066-067-120515-
/O.CON.KFSD.FZ.W.0001.130512T0800Z-130512T1400Z/
LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
405 PM CDT SAT MAY 11 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* WEATHER CONDITIONS...UNDER CLEAR SKIES AND LIGHT WINDS 
  TEMPERATURES WILL DROP INTO THE UPPER 20S BY EARLY SUNDAY 
  MORNING...WITH WIDESPREAD FROST DEVELOPING ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058-
059-064-065-068>071-120515-
/O.CON.KFSD.FR.Y.0001.130512T0800Z-130512T1400Z/
DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
405 PM CDT SAT MAY 11 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* WEATHER CONDITIONS...UNDER CLEAR SKIES AND LIGHT WINDS 
  TEMPERATURES WILL DROP INTO THE LOWER 30S BY EARLY SUNDAY 
  MORNING...WITH AREAS OF FROST DEVELOPING ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
203 
WWUS73 KFSD 120148
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
848 PM CDT SAT MAY 11 2013

IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056-
060>062-066-067-121000-
/O.CON.KFSD.FZ.W.0001.130512T0800Z-130512T1400Z/
LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
848 PM CDT SAT MAY 11 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* WEATHER CONDITIONS...UNDER MAINLY CLEAR SKIES AND LIGHT WINDS
  TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S FOR A FEW HOURS
  VERY LATE TONIGHT AND EARLY SUNDAY MORNING. AREAS OF FROST WILL
  DEVELOP ACROSS THE AREA...BUT THE DRY AIR MASS SHOULD SOMEWHAT
  LIMIT THE OVERALL COVERAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058-
059-064-065-068>071-121000-
/O.CON.KFSD.FR.Y.0001.130512T0800Z-130512T1400Z/
DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
848 PM CDT SAT MAY 11 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* WEATHER CONDITIONS...UNDER MAINLY CLEAR SKIES AND LIGHT WINDS...
  TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S BY EARLY
  SUNDAY MORNING. PATCHY TO AREAS OF FROST WILL DEVELOP ACROSS THE
  AREA...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
971 
WWUS73 KFSD 120838
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
338 AM CDT SUN MAY 12 2013

IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056-
060>062-066-067-121400-
/O.CON.KFSD.FZ.W.0001.000000T0000Z-130512T1400Z/
LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
338 AM CDT SUN MAY 12 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...UNDER MAINLY CLEAR SKIES AND LIGHT WINDS
  TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S FOR A FEW
  HOURS EARLY THIS MORNING. AREAS OF FROST WILL DEVELOP ACROSS THE
  AREA...BUT THE DRY AIR MASS SHOULD SOMEWHAT LIMIT THE OVERALL
  COVERAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058-
059-064-065-068>071-121400-
/O.CON.KFSD.FR.Y.0001.000000T0000Z-130512T1400Z/
DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
338 AM CDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...UNDER MAINLY CLEAR SKIES AND LIGHT WINDS...
  TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S EARLY
  THIS MORNING. PATCHY TO AREAS OF FROST WILL DEVELOP ACROSS THE
  AREA...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
132 
WWUS73 KFSD 121407
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 AM CDT SUN MAY 12 2013

.RAPID WARMING WILL CONTINUE TODAY WITH SUNNY SKIES.

IAZ001-002-012-MNZ071-072-080-089-097-098-SDZ038>040-053>056-
060>062-066-067-121515-
/O.EXP.KFSD.FZ.W.0001.000000T0000Z-130512T1400Z/
LYON-OSCEOLA-SIOUX-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
907 AM CDT SUN MAY 12 2013

...FREEZE WARNING HAS EXPIRED...

SUNSHINE WILL CONTINUE THE RAPID DAYTIME HEATING.

$$

IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ052-058-
059-064-065-068>071-121515-
/O.EXP.KFSD.FR.Y.0001.000000T0000Z-130512T1400Z/
DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
COTTONWOOD-JACKSON-DIXON-DAKOTA-JERAULD-AURORA-DAVISON-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
907 AM CDT SUN MAY 12 2013

...FROST ADVISORY HAS EXPIRED...

SUNSHINE WILL CONTINUE THE RAPID DAYTIME HEATING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 10, 10:36 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, May 10, 10:36 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1036 PM CDT FRI MAY 10 2013

.UPDATE...
ISSUED AT 737 PM CDT FRI MAY 10 2013

STRONG COLD FRONT PUSHING INTO THE NORTHWEST CORNER OF THE CWA AS
OF 00Z. SEVERAL FAIRLY MINOR CHANGES MADE TO SHORT TERM GRIDS...
TO ACCELERATE THE BOUNDARY A BIT AND WITH IT THE POST FRONTAL
PRECIP THREAT ENTRANCE AND EXIT TO AREA. AT MOST...A COUPLE
HOURS THREAT AT ANY LOCATION WOULD SEEM TO BE IN ORDER. NEEDED TO
ELEVATE COVERAGE WORDING SOMEWHAT AS WELL... AND IS PROBABLY MORE
OF A VERY SHORT TERM LIKELY TO CATEGORICAL THREAT FOR SHOWERS...
BUT WITH THE SOMEWHAT DRIER AIRMASS IN PLACE...CHOSE TO KEEP
WORDING SCATTERED FOR THE TIME BEING. SHORT RANGE HRRR/RAP HAVE A
FAIRLY GOOD HANDLE ON TIMING OF THE POST FRONTAL PRECIP THREAT...
AND LARGELY BASED TIMING ON THESE OUTPUT. ENOUGH INSTABILITY TO
MENTION AN ISOLATED THREAT FOR THUNDER...BUT SHOULD BE MOSTLY
LIGHT SHOWERS WORKING THROUGH. STILL EXPECT AN HOUR OR TWO PERIOD
BEHIND THE FRONT FOR WINDS TO GUST TO 30 TO 40 MPH FROM THE
NORTHWEST... LIKELY STARTING TOWARD THE END OF THE PRECIPITATION
BAND AS IT WORKS THROUGH.

&&

.SHORT TERM...(TONIGHT AND SATURDAY)
ISSUED AT 301 PM CDT FRI MAY 10 2013

COLD FRONT COMING THROUGH QUICKLY TONIGHT IS EXPECTED TO PRODUCE A
NARROW BAND OF EXTRA STRONG WINDS...PERHAPS GUSTING TO 45 MPH...BUT
WILL GO WITHOUT A WIND ADVISORY AND CONTINUE TO HANDLE WITH HWO AND
POSSIBLY SPS FOR ITS SHORT DURATION AT ANY PLACE. NORTH/NORTHWEST
WINDS WILL THEN SETTLE DOWN TO GARDEN VARIETY BREEZY TO WINDY. WITH
PLENTY OF LIFT RIGHT ALONG FRONT BUT MARGINAL MOISTURE...CONTINUING
THE CHANCE...AND ONLY CHANCE...OF THUNDERSTORMS SEEMS THE BEST WAY
TO HANDLE THE THREAT. THIS THREAT WILL ALSO PROGRESS QUICKLY OVER
THE AREA WITH AND JUST BEHIND THE FRONT. GUIDANCE LOWS AND WHAT WE
HAVE BEEN GOING FOR LOOK GOOD WITH THE FRONT MOVING SO QUICKLY THAT
THE COOLING WILL OVERTAKE A LITTLE BAND OF MIXING CAUSED WARMING IF
IT OCCURS. CLOUDS WILL ALSO QUICKLY MOVE ACROSS THE AREA WITH DECENT
CLEARING EVEN SOUTHEAST BY DAYBREAK. THE COOLER DRY AIR AND
SUBSIDENCE AHEAD OF APPROACHING HIGH SHOULD MAKE SATURDAY PRETTY
SUNNY. JUST EXPECT A FEW CU IN THE EAST DUE TO THE STRONG HEATING.
THE COOLER TEMPERATURES STILL SEEM TARGETED AT 50S TO LOWER 60S.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 301 PM CDT FRI MAY 10 2013

SATURDAY NIGHT STILL LOOKS LIKE A NEAR PERFECT RADIATIONAL COOLING
NIGHT...ESPECIALLY FOR LOCATIONS WEST OF THE BUFFALO RIDGE. NOT
ISSUING ANY HEADLINES JUST YET BUT EXPECTING LOWS FROM THE UPPER
20S TO THE LOWER 30S SO A GOOD CHANCE FOR FROST.

THIS WILL LEAD INTO A VERY NICE SUNDAY WITH COOL CONDITIONS TO
START BUT WITHOUT MUCH WIND AND A GOOD AMOUNT OF SUNSHINE HIGH
TEMPERATURES IN THE 60S WILL FEEL PRETTY NICE...VERY SIMILAR TO TODAY.

SUNDAY NIGHT INTO MONDAY WILL SEE WARM AIR SURGE INTO THE REGION
AS STRONG RIDGING ALOFT BUILDS ACROSS THE AREA. A SOUTHERLY WIND
WILL INCREASE ON SUNDAY NIGHT KEEPING LOWS MAINLY IN THE
40S...POSSIBLY SOME LOWER 50S IN CENTRAL SOUTH DAKOTA. THE WARM
AIR WILL SPREAD ACROSS THE CWA THROUGH THE DAY MONDAY WITH
TEMPERATURES CLIMBING INTO THE 90S WEST OF THE JAMES RIVER VALLEY.
HIGHS WILL MAINLY BE IN THE 70S IN SOUTHWEST MINNESOTA AND
NORTHWEST IOWA.

A MILD WEEK AHEAD STARTING OFF VERY WARM THEN MODERATING BACK TO
JUST A BIT ABOVE NORMAL THE REST OF THE WEEK. TUESDAY LOOKS VERY
HOT WITH STRONG ZONAL FLOW ALOFT AND A SOUTHWEST COMPONENT TO THE
WIND IN THE LOWER LEVELS. WITH SOMEWHERE FROM ABOUT +26 TO +30 AT
925MB AND +22 TO +24 AT 850MB THERE IS A VERY GOOD CHANCE FOR MOST
LOCATIONS TO REACH 90 DEGREES. THE ECMWF 850MB PLUMES ALSO
STRONGLY SUGGEST NEAR RECORD TO 90TH PERCENTILE 850MB TEMPERATURES
SO IF THE TIMING OF THE FRONT THAT IS COMING DOWN IS JUST RIGHT A
COUPLE OF RECORD HIGHS WILL BE POSSIBLE. WITH A LOT OF HEAT AND AN
INCOMING FRONT THERE WILL BE A CHANCE OF THUNDERSTORMS BUT WITH
ONLY SPARSE MOISTURE AVAILABLE AND MARGINAL CONVERGENCE IN THE
LOWER LEVELS THE CHANCES WILL BE PRETTY SLIM. IF SOMETHING COULD
DEVELOP SOME STRONG WIND GUSTS WOULD BE THE LIKELY SEVERE WEATHER
CULPRIT.

WEDNESDAY AND THURSDAY ARE FAIRLY AGREEABLE AMONGST THE MODELS WITH
MUCH MORE DIVERGENCE SHOWING UP FRIDAY AS THE GFS BUILDS A RIDGE
OVER THE ROCKIES WHILE THE ECMWF BUILDS A RIDGE OVER THE ROCKIES.
THE BIGGEST DIFFERENCE WOULD BE THE CHANCE FOR PRECIPITATION AND AT
THIS TIME UNFORTUNATELY NO REAL PREFERENCE ALTHOUGH THE ECMWF DOES
MATCH A LITTLE MORE CLOSELY TO THE GFS ENSEMBLE MEAN SO MAYBE LEAN A
LITTLE MORE TOWARDS THE ECMWF.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1028 PM CDT FRI MAY 10 2013

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. A NARROW BAND OF
LIGHT SHOWERS ACCOMPANYING THE COLD FRONTAL PASSAGE WILL TRACK
SOUTHEAST THROUGH THE EASTERN FORECAST AREA THROUGH THE NEXT FEW
HOURS. DRY AIR A THE LOSS OF DAYTIME HEATING WILL KEEP SHOWER IMPACT
MINIMAL AS THIS ACTIVITY CONTINUES TO DISSIPATE INTO THE EARLY
MORNING HOURS. WINDS WILL TURN NORTH RIGHT BEHIND THE FRONT BECOME QUITE
BREEZY...ESPECIALLY ACROSS SOUTHWEST MINNESOTA AND ADJACENT COUNTIES
WHERE GUSTS TO 30 KT WILL BE POSSIBLE FOR A FEW HOURS. WINDS WILL
REMAIN RATHER BREEZY OVERNIGHT FROM THE NORTH NORTHWEST...BUT ARE
EXPECTED TO INCREASE ONCE AGAIN TO 15 TO 30 KT LATE SATURDAY MORNING
THROUGH MID EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

UPDATE...CHAPMAN
SHORT TERM...WILLIAMS
LONG TERM...08
AVIATION...
Hazardous weather outlook, May 10, 10:54 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 AM CDT FRI MAY 10 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1054 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A COLD FRONT WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS
TONIGHT. THE BEST CHANCE IS AFTER 7 PM NEAR HIGHWAY 14...CLOSER
TO MIDNIGHT NEAR INTERSTATE 29 AND AFTER MIDNIGHT TO THE
SOUTHEAST. SEVERE WEATHER IS NOT EXPECTED.

WIND AND FOG...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. THERE IS
THE POTENTIAL FOR A BRIEF PERIOD OF 30 TO 45 MPH WIND GUSTS
BEHIND THE FRONT. CURRENT INDICATIONS ARE THE MOST LIKELY ONSET
OF THESE GUSTY WINDS WOULD BE AROUND 9 PM ALONG HIGHWAY
14...MIDNIGHT CLOSER TO INTERSTATE 29 AND 2 AM FROM SIOUX CITY TO
STORM LAKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:59 AM CDTFreeze WarningFSDLyon, Osceola, Sioux29 hr

Nearby

Frost Advisories in South Dakota, 2013Frost Advisories in Iowa, 2013Frost Advisories in Nebraska, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.